Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Nov 6, 2016, 8:34 AM CST for Mitchell County, Texas. It took effect at Nov 7, 2016, 3:00 AM CST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2016, 8:34 AM CST (14:34 UTC)
- In effect from
- Nov 7, 2016, 3:00 AM CST
- Expired
- Nov 8, 2016, 1:20 AM CST
- In force
- 22 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 111 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Colorado River (TX) 1 mile WSW of Colorado City (CDCT2). The gauge peaked at 15.79 ft at Nov 7, 2016, 10:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08121000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
669
WGUS44 KMAF 061434
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
834 AM CST SUN NOV 6 2016
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Colorado River at Colorado City 1WSW affecting Mitchell County
.Locally heavy rain expected tonight in combination with the recent
rain that moved across the area should produce enough runoff to bring
the Colorado River at Colorado City into minor flood stage by tomorrow
morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later this afternoon or evening.
&&
TXC335-070634-
/O.NEW.KMAF.FL.W.0018.161107T0900Z-161108T0720Z/
/CDCT2.1.ER.161107T0900Z.161107T1200Z.161107T1920Z.NO/
834 AM CST SUN NOV 6 2016
The National Weather Service in has issued a
* Flood Warning for
the Colorado River at Colorado City 1WSW.
* from late tonight to late Monday night, or until the warning is
cancelled.
* At 7AM Sunday the stage was 9.1 feet (2.8 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by early tomorrow and continue to
rise to near 15.3 feet (4.7 meters) by tomorrow morning. The river
will fall below flood stage by tomorrow early afternoon.
* Impact...At 14.0 feet (4.3 meters), Minor flooding of farm and ranch
land begins. No buildings or other structures are threatened.
This crest compares to a previous crest of 15.6 feet (4.8 meters) on
Apr 13 1954.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Colorado City 8.0 15.0 9.1 Sun 7 AM 15.3 12.3 8.3 6.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Colorado City 2.4 4.6 2.8 Sun 7 AM 4.7 3.7 2.5 1.9
&&
LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088
$$1 follow-up statement
616
WGUS84 KMAF 070117
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
717 PM CST SUN NOV 6 2016
...The Flood Warning is cancelled for the following rivers in
Texas...
Colorado River at Colorado City 1WSW affecting Mitchell County
.River levels are high on the Colorado River at Colorado City, due
to heavy rainfall from thunderstorms that moved through the area
Saturday night. However, the river is not expected to reach flood
stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
This will be the last statement issued for this event.
&&
TXC335-070147-
/O.CAN.KMAF.FL.W.0018.000000T0000Z-161108T0720Z/
/CDCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
717 PM CST SUN NOV 6 2016
The Flood Warning is cancelled for
the Colorado River at Colorado City 1WSW.
* At 6PM Sunday the stage was 12.1 feet (3.7 meters).
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will crest below flood stage at 12.6 feet (3.8
meters) after midnight tomorrow.
This crest compares to a previous crest of 15.9 feet (4.8 meters) on
Apr 15 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Mon
1AM 7AM 1PM 7PM
Colorado City 8.0 15.0 12.1 Sun 6 PM 12.6 12.6 12.1 11.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Mon
1AM 7AM 1PM 7PM
Colorado City 2.4 4.6 3.7 Sun 6 PM 3.8 3.8 3.7 3.4
&&
LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Nov 6, 5:30 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Nov 6, 5:30 AM CST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 530 AM CST Sun Nov 6 2016 .DISCUSSION... THe latest Aviation Discussion is included below. && .AVIATION... More thunderstorms are expected to develop this morning, and possibly affect KHOB, KINK and KMAF through 06/15Z. Low clouds have mixed out due to the thunderstorms, but could set back in at most terminals and persist through much of the morning. Also, at least MVFR fog could form, but all the cloud cover will likely inhibit visibility dropping to less than 1 mile at most sites. conditions could become VFR this afternoon, but have tended toward the first six hours of the forecast for now. && .PREV DISCUSSION... /issued 312 AM CST Sun Nov 6 2016/ Heavy showers and thunderstorms continue to move east across the area this morning as a shortwave passes overhead. This wave is associated with an upper trough that will cross the region today. Once the current convection passes, look for low clouds and drizzle much of the day. We could see some clearing west of the Pecos River late this afternoon, but it won't progress to far east. By Monday we see subsidence working to try to clear more of the clouds over the area. This shouldn't last long though as a cold front pushes through the region bringing the return of moisture and low clouds. At the same time a shortwave will dig over NM forcing a trough back west of our area into Mexico. This trough looks to cut off from the main flow and sink south through the week. Models differ on the location of this low during the week. The GFS keeps it well south into Mexico, taking any associated lift and moisture well away from us. The ECMWF is further north and would keep precip in the forecast through late week. Will continue to monitor and not change much in the extended until models come into better agreement. A stronger front will arrive Tuesday finally bringing some cooler overnight temperatures. We are still not looking at any freezing temperatures yet, but we should see lows falling into the 40's with some 30's in the typical cold locations. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 59 71 55 / 70 40 30 40 Carlsbad 70 49 72 49 / 40 10 0 20 Dryden 73 61 77 59 / 40 20 20 30 Fort Stockton 74 54 72 52 / 40 20 10 30 Guadalupe Pass 67 52 66 47 / 30 0 0 20 Hobbs 66 51 69 48 / 60 20 10 30 Marfa 74 43 73 47 / 30 0 0 20 Midland Intl Airport 69 58 73 55 / 60 30 20 40 Odessa 69 58 72 54 / 60 30 20 40 Wink 72 54 74 53 / 50 20 10 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 67/29
Hazardous weather outlook, Nov 6, 3:06 AM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 AM CST SUN NOV 6 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-070915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 306 AM CST SUN NOV 6 2016 /206 AM MST SUN NOV 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL AND GUSTY WINDS COULD RESULT FROM THUNDERSTORMS MOVING OVER THE FORECAST AREA THIS MORNING. THUNDERSTORMS WILL DIMINISH BY THIS AFTERNOON. FOG IS EXPECTED TO FORM TONIGHT, ESPECIALLY NORTH OF INTERSTATE 10. SOME LOCATIONS COULD SEE DENSE FOG DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 8:34 PM CDT | Areal Flood Advisory | MAF | Martin | 3 hr |
| Nov 5, 10:02 PM CDT | Areal Flood Advisory | MAF | Borden, Howard, Martin, Mitchell, Scurry | 3 hr |
| Nov 5, 11:03 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Nov 6, 1:49 AM CDT | Special Weather Statement | MAF | Reeves | 41 min |
| Nov 6, 1:59 AM CDT | Special Weather Statement | MAF | Loving | 46 min |
| Nov 6, 3:00 AM CST | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Nov 6, 4:21 AM CST | Areal Flood Advisory | MAF | Martin | 3 hr |
| Nov 6, 4:48 AM CST | Areal Flood Advisory | MAF | Pecos, Upton | 3 hr |
| Nov 6, 5:45 AM CST | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Nov 6, 2:33 PM CST | Special Weather Statement | MAF | Pecos | 27 min |
| Nov 6, 3:08 PM CST | Special Weather Statement | MAF | Pecos | 52 min |
| Nov 6, 3:54 PM CST | Special Weather Statement | MAF | Pecos | 51 min |
| Nov 6, 4:51 PM CST | Special Weather Statement | MAF | Terrell | 39 min |
| Nov 6, 5:34 PM CST | Special Weather Statement | MAF | Pecos | 56 min |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.